Kansas, 2015

Winter Weather in Kansas, December 13 to 14, 2015

December 13 to 14, 2015 · NWS GID · 2 events in 2 counties and zones

Although snow amounts ended up lower than suspected a few days beforehand, this was nonetheless the first real snow event (meaning at least 1-3 inches) of the winter season for much of this six-county North Central Kansas area. All snow accumulation occurred between the evening of Sunday the 13th and the very early morning hours of Monday the 14th.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

Although snow amounts ended up lower than suspected a few days beforehand, this was nonetheless the first real snow event (meaning at least 1-3 inches) of the winter season for much of this six-county North Central Kansas area. All snow accumulation occurred between the evening of Sunday the 13th and the very early morning hours of Monday the 14th. Snow amounts varied considerably across the area, ranging from one-half inch or less in some places, to as high as 4 in parts of mainly Rooks and Osborne counties. According to NWS cooperative observers, some of the highest totals featured 4.0 at Covert rural station (nine miles east-northeast of Natoma), 3.0 in Natoma, 3.4 four miles west-northwest of Plainville and 2.2 at Lebanon. Despite north-northwest winds gusting up to around 30 MPH, the very wet nature of this snow greatly minimized blowing/drifting. Speaking of wet, when all was said and done, the wintry aspect of this event was not even the big story locally. Instead, it will be most remembered for soaking rainfall (and even a few thunderstorms initially), which was the primary precipitation type from when precipitation first broke out on the evening of the 12th until the changeover to a mix of rain, snow and even some sleet on the evening of the 13th. Storm total precipitation averaged 2.00-2.50 across most of the area, providing very beneficial early-winter moisture. Just to name a few, two-day precipitation totals included 2.52 at Beloit, 2.43 at Phillipsburg and 2.31 in Burr Oak. Put another way, this event alone provided generally two to three times as much December precipitation as the 30-year monthly normal/average.

Breaking down timing, steady rain got underway on the evening of the 12th into the early morning of the 13th and persisted through most of the day before a brief lull arrived later in the afternoon. This first wave of precipitation focused well out ahead of a powerful, closed mid level low pressure system that churned across the Texas Panhandle into western Oklahoma during the day of the 13th. Then, round two of the event, during which all snow accumulation occurred, began on the evening of the 13th in the form of a classic, generally north-south oriented deformation zone tied to the northwest quadrant of the mid level low. All local precipitation ended by daybreak on the 14th as the center of this mid level circulation departed east-northeast to the IA/MO/IL border area. From a forecast perspective, it appeared 36 to 48 hours in advance that a more widespread snowfall of 4-7 might occur. However, as time went by, it became increasingly-apparent that low-level temperatures would remain quite marginal for appreciable snow production.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Dec 13, 5:32 PM CST, 28 minutes earlier.

Area forecast discussion, Dec 13, 5:32 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
532 PM CST SUN DEC 13 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 438 PM CST SUN DEC 13 2015

NOT THAT WE AS FORECASTERS/METEOROLOGISTS SHOULD COMPLAIN MUCH
(AFTER ALL...WE HAVE ONLY THE JOBS WHERE YOU CAN BE WRONG "MOST"
OF THE TIME AND STILL REMAIN EMPLOYED...RIGHT?)...BUT SEVERAL OF
US HERE WILL GLADLY BID FAREWELL TO THIS ONGOING STORM
SYSTEM...AND ITS ASSOCIATED HEADACHES INCLUDING: WHEN WILL PRECIP
ULTIMATELY CHANGE OVER TO SLEET/SNOW...AND HOW MUCH WILL
ULTIMATELY ACCUMULATE?

TO MAKE A LONG STORY SHORT...PARTLY DUE TO INHERENT LINGERING
UNCERTAINTY IN THE PRECIP-TYPE DETAILS...AND PARTLY DUE TO LACK
OF MEANINGFUL CHANGE IN THE LATEST 12Z/18Z MODEL DATA...MADE ONLY
FAIRLY MINOR (GENERALLY 1 INCH OR LESS) CHANGES TO THE SNOWFALL
FORECAST VERSUS THE PREVIOUS FORECAST FROM OVERNIGHT SHIFT. AS A
RESULT...HAVE CONTINUED THE WINTER WEATHER ADVISORIES THROUGH
THE NIGHT FOR ALL BUT A HANDFUL OF COUNTIES IN THE FAR WEST-
CENTRAL/NORTHWEST CWA. WHILE MOST COUNTIES ARE SLATED TO EXPIRE AT
6 AM...EXTENDED NEBRASKA COUNTIES ALONG/EAST OF HIGHWAY 14 THROUGH
9 AM AS IT LOOKS LIKE THEY COULD HANG ONTO AT LEAST LIGHT
ACCUMULATIONS A BIT LONGER THERE AS THE SYSTEM DEPARTS.

IT'S TOUGH TO DESCRIBE SPECIFIC SNOW ACCUMULATION EXPECTATIONS
HERE IN WRITING (PLEASE REFER TO OUR GRAPHICAL WEB-BASED AND
SOCIAL MEDIA PRODUCTS FOR THE GORY DETAILS)...BUT VERY GENERALLY
WE ARE HANGING ONTO EXPECTATIONS RANGING FROM 1-3 INCHES ACROSS
MOST OF OUR NEB COUNTIES...AND MORE SO 2-5 INCHES IN OUR KS ZONES.
IN OUR 5 COUNTIES NOT INCLUDED IN THE ADVISORY...THERE COULD STILL
BE SOME MINOR SNOW ACCUMULATIONS UP TO AROUND 1 INCH...AND MAYBE
EVEN SOME LIGHT FREEZING RAIN/DRIZZLE THAT COULD DEPOSIT A THIN
GLAZE OF ICE...BUT NOTHING AT THIS POINT TIPPED THE SCALES TOWARD
INCLUDING THOSE COUNTIES IN AN ADVISORY AS WELL. BECAUSE OF THE
ABOVE-AVERAGE UNCERTAINTY WITH THIS SYSTEM...A POINT WHICH WAS
HAMMERED ON IN THE TEXT OF THE ADVISORY PRODUCT...WE ARE FORCED TO
BE A BIT LESS SPECIFIC THAN "USUAL" WITH OVERALL SNOW
EXPECTATIONS/AMOUNT RANGES. FOR EXAMPLE...ONE OF THE ADVISORY
SEGMENTS CURRENTLY STATES THAT "GENERALLY 1-5 INCHES ARE
EXPECTED" WITHIN THAT PARTICULAR AREA...WHICH ALTHOUGH NOT IDEAL
THIS CLOSE TO EVENT...HOPEFULLY AT LEAST GETS THE POINT ACROSS
THAT UNCERTAINTY IS MORE THAN USUAL.

SWITCHING GEARS TO A QUICK LOOK AT THE CURRENT SCENE AS OF
22Z/4PM...MUCH OF THE AREA IS GENERALLY "IN BETWEEN" TWO PRIMARY
AREAS OF PRECIPITATION. WHILE MUCH OF THE AREA IS SEEING NO MORE
THAN VERY LIGHT RAIN OR DRIZZLE...STEADIER RAIN CONTINUES IN
SEVERAL SOUTHEAST COUNTIES AS IT HAS BEEN ALL DAY ALONG. THERE
HAVE BEEN SOME VERY IMPRESSIVE LIQUID RAIN TOTALS WITH THIS SYSTEM
ALREADY...WITH THE AUTOMATED HEBRON AIRPORT SENSOR ALREADY UP TO
1.60" AND COUNTING AS OF A SHORT TIME AGO. THIS IS FAR MORE
PRECIPITATION THAN THE DECEMBER NORMAL FOR THE ENTIRE MONTH!
MEANWHILE...LOOKING UPSTREAM...WATER VAPOR IMAGERY AND SHORT TERM
MODEL DATA CLEARLY SHOWS THE POWERFUL/CLOSED MID LEVEL LOW PRESSURE
SYSTEM OF INTEREST CHURNING INTO WESTERN OK. WITHIN THE
NORTH/NORTHWEST QUADRANT OF THIS PARENT CYCLONE...STRENGTHENING
MID LEVEL CONVERGENCE/DEFORMATION IS RESULTING IN THE NEXT
ORGANIZED AREA OF PRECIPITATION BLOSSOMING OVER THE WESTERN HALF
OF KS...SOME OF WHICH IS FINALLY STARTING TO TRANSITION TO MORE
CONCENTRATED AREAS OF SLEET/SNOW AS DYNAMIC COOLING PROCESSES COME
INTO PLAY. THE SURFACE CHART DEPICTS A FEW DIFFERENT LOW PRESSURE
CENTERS...BUT THE PRIMARY ONE AROUND 992 MILLIBARS IS CENTERED
WITHIN NORTHEAST KS. TO THE NORTH OF THIS LOW...NORTH WINDS HAVE
BEEN ON THE INCREASE THIS AFTERNOON ACROSS THE CWA...WITH
SUSTAINED SPEEDS GENERALLY 20-30 MPH AND GUSTS UP TO AROUND 40 MPH
AND LOCALLY HIGHER. HIGH TEMPS TODAY CLIMBED VERY LITTLE FROM
MORNING LOWS...WITH MOST AREAS TOPPING OUT 34-38.

THIS EVENING/TONIGHT: ON THE LARGE SCALE...THE POWERFUL MID LEVEL
LOW WILL HEAD NORTHEAST FROM IT CURRENT POSITION...REACHING
SOUTHEAST KS AROUND MIDNIGHT...AND NORTH CENTRAL MO BY SUNRISE
MONDAY. AS NOTED BY PREVIOUS FORECASTER...THIS IS SLIGHTLY FARTHER
SOUTHEAST THAN DEPICTED 24 HOURS AGO...AND PLAYS A ROLE IN SPARING
ESPECIALLY OUR FAR WEST/CENTRAL/NORTHWEST COUNTIES FROM SEEING
MUCH WINTRY PRECIP. AT ANY RATE...THE ORGANIZING PRECIP OVER
WESTERN KS WILL STEADILY BUILD NORTHWARD THIS
EVENING/OVERNIGHT IN THE FORM OF A MATURING DEFORMATION
ZONE...GRADUALLY OVERTAKING MUCH OF THE CWA. WHILE THIS WOULD
NORMALLY BE A FAIRLY "OBVIOUS" SETUP FOR POTENTIALLY SIGNIFICANT
/WARNING-CRITERIA SNOW...THERE REMAINS THE COMPLICATIONS OF AT
LEAST MODEST...WARM POCKETS (SLIGHTLY ABOVE- FREEZING) OF AIR
ALOFT MAINLY BETWEEN 850-700MB...ALONG WITH SURFACE TEMPS THAT ARE
ALSO FAIRLY MARGINAL FOR BIG-TIME SNOW AMOUNTS. AS A
RESULT...WHILE ACCUMULATING SNOW AND LIKELY SOME SLEET WILL LIKELY
DEVELOP OVERNIGHT...AND POTENTIALLY COME DOWN PRETTY HEAVY FOR A
TIME IN SOME AREAS...IT MAY ACTUALLY CHANGE PHASE AT TIMES BETWEEN
RAIN/SNOW/SLEET...AND NOT REMAIN A CONSTANT...LONG-LASTING SNOW
BAND. FOR THIS PRIMARY REASON...WENT WITH SNOW-LIQUID RATIOS WELL-
UNDER WHAT TYPICALLY OCCURS IN MOST SNOW EVENTS...AND THUS ONLY
THE EXPECTATION OF ANYWHERE FROM 1-5 INCHES ACROSS MOST OF THE
CWA. WINDS WILL PEAK IN INTENSITY THIS EVENING AND BEGIN A VERY
SLOW/GRADUAL DECREASE LATER TONIGHT...BUT EVEN AT DAYBREAK MONDAY
STILL EXPECT SUSTAINED SPEEDS OF 15-25 MPH WITH HIGHER GUSTS.
ALTHOUGH SOME MINOR FREEZING RAIN ACCUMULATION IS POSSIBLE MAINLY
IN WESTERN ZONES...THE WIDESPREAD CLOUDS/STRONG WINDS SHOULD KEEP
LOW TEMPS FROM DROPPING BELOW THE 30-32 MOST AREAS...NOT
TEMPERATURES CONDUCIVE FOR SIGNIFICANT ICING.

MONDAY DAYTIME: BY DAYBREAK...THE MAJORITY OF THE CWA SHOULD BE
PRECIP-FREE...BUT AS EARLIER MENTIONED...COUNTIES ALONG/EAST OF
NEB HIGHWAY 14 COULD SEE A LINGERING MIX OF RAIN/SNOW/SLEET LAST
UNTIL AROUND 8-9 AM BEFORE EXITING "STAGE RIGHT" INTO EASTERN
NEBRASKA. IN THE WAKE OF THE DEPARTING LOW...A NOTICEABLE-BUT-
BRIEF PERIOD OF MID-UPPER LEVEL RIDGING WILL BUILD ACROSS THE
LOCAL AREA FOR THE REMAINDER OF THE DAY...WHILE THE PRESSURE
GRADIENT ALSO RELAXES AT THE SURFACE...LEADING TO GRADUALLY
DECREASING WINDS...ESPECIALLY FOR THE AFTERNOON HOURS. THERE IS
SOME UNCERTAINTY IN SKY-COVER...AS ALTHOUGH THERE COULD BE RATHER
RAPID CLEARING/SUNSHINE BEHIND THE DEPARTING SYSTEM...THERE COULD
ALSO BE A STUBBORN LAYER OF LOW CLOUDS THAT STICKS AROUND WELL
INTO THE DAY...ESPECIALLY WITHIN THE NORTHEAST 1/2 OF THE CWA. AS
A RESULT...SKY COVER WAS HEDGED THIS DIRECTION. TEMP-
WISE...OBVIOUSLY A LITTLE UNCERTAINTY WITH SKY COVER AND EFFECTS
OF ANY SNOW COVER...BUT WILL AIM MOST OF THE CWA INTO THE 38-41
RANGE.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 352 PM CST SUN DEC 13 2015

PRIMARY CONCERN IN THE LONG TERM WILL BE PRECIP CHANCES ASSOCIATED
WITH "SYSTEM NUMBER 2" MOVING INTO THE AREA TUESDAY.

STARTING WITH THE BIG PICTURE ON MONDAY EVENING...THE LOW PRESENTLY
MOVING INTO OUR AREA FROM THE SOUTHEAST SHOULD BE OVER THE GREAT
LAKES REGION WITH SHORT WAVE RIDGING IN PLACE OVER THE CENTRAL
PLAINS. ANOTHER MID LEVEL CLOSED LOW IS PROGGED TO BE
UPSTREAM...LOCATED OVER EAST CENTRAL UTAH AND THIS WILL BE THE
WEATHER MAKER FOR MID WEEK.  THE VARIOUS OPERATIONAL MODELS ARE IN
FAIR AGREEMENT IN TERMS OF THE PATH OF THE CLOSED LOW ALTHOUGH THEY
DIFFER SOME ON THE TIMING. THE 12Z RUN OF THE GFS MOVES IT THROUGH
THE FASTEST...WHILE THE 00Z EC IS SLOWEST...WITH THE NAM SOMEWHERE
IN BETWEEN. THE DIFFERENCE IS NOT OVERLY PRONOUNCED UNTIL THE SYSTEM
MOVES WELL NORTHEAST OF OUR AREA. WILL SEE IF THE 12Z RUN OF THE EC
SPEEDS UP AT ALL BEFORE MAKING FINAL DECISIONS.

WILL GO WITH THE 700 MB LOW TRACK WHEN DECIDING WHERE BETTER CHANCES
OF SNOW EXIST. AT PRESENT IT LOOKS LIKE THIS TRACK WILL RUN FROM
WESTERN KS BY NOON TUESDAY...TO THE SW PART OF OUR CWA BY 00Z
WED...TO A LITTLE NORTH OF LINCOLN BY MIDNIGHT. BASICALLY THIS TRACK
PUTS THE NORTHWEST QUARTER IN THE BEST LOCATION FOR DEFORMATION ZONE
SNOW. THIS WOULD INCLUDE PARTS OF DAWSON TO VALLEY COUNTIES. OF
COURSE THIS DEPENDS ON THE MODEL ACCURACY OF THE TRACK OF THE LOW
AND JUDGING THE MODELS HANDLING OF THE CURRENT SYSTEM...MIGHT WANT
TO GIVE THIS SOME LEE WAY FOR VARIATION. IN OTHER WORDS...HEAVIER
BAND OF SNOW MIGHT BE 60 MILES NORTH OR SOUTH OF CURRENT PROJECTION.

HAVE EXAMINED THE LATEST FORECAST SOUNDINGS...AND EXPECT THE NW CWA
TO START OUT WITH DRIZZLE OR FREEZING DRIZZLE MONDAY NIGHT AS IT
LOOKS TO BE SATURATED NEAR THE SURFACE...BUT WILL TAKE SOME TIME FOR
THE MID LEVELS TO BECOME SATURATED. PREVIOUS FORECAST ALREADY NOTED
THIS. THIS IS EXPECTED TO TAKE PLACE BY SUNRISE TUESDAY WITH
MEASURABLE PRECIP AFTER THAT. AFTER CHECKING FORECAST MODEL
SOUNDINGS...EXPECTING ALL SNOW IN THE NORTHWEST CWA WITH A RAIN/SNOW
MIX FURTHER SOUTHEAST. FAIRLY BIG DIFFERENCE IN MODEL FORECAST HIGHS
FOR TUESDAY WITH NAM RUNNING 5-8 DEGREES COOLER THAN THE GFS. PLAN
WILL BE TO USED PROGGED WET BULB SURFACE TEMPS FROM VARIOUS MODELS
TO COME UP WITH PRECIP TYPE AREAS.  IF SYSTEM PANS OUT AS CURRENTLY
PREDICTED BY ONE MODEL...COULD SEE 4-6 INCHES OF SNOW IN FAR NW
VALLEY COUNTY. THIS PUTS THEM CLOSE TO WINTER STORM WATCH CRITERIA
BUT GIVEN SMALL AREA AFFECTED...ALONG WITH LACK OF CONFIDENCE IN
MODELS HANDLING OF THE SYSTEM...WILL NOT GO WITH ANY HEADLINES AT
THIS TIME. WILL MOST LIKELY KEEP TOTAL SNOW AMOUNTS SIMILAR TO
PREVIOUS FORECAST WHICH WAS ABOUT 3 INCHES FAR NW...A HALF TO ONE
INCH IN THE TRI-CITIES AND NO SNOW IN THE FAR SOUTHEAST.

COULD BE A BIT BREEZY DURING THE DAY WED AS WE END UP ON THE BACK
SIDE OF A SURFACE LOW. THEN ONCE THIS SYSTEM MOVES THROUGH THE
WEATHER TURNS A LITTLE MORE QUIET...ALTHOUGH THERE DOES APPEAR TO BE
A CLIPPER TYPE SYSTEM MOVING IN FROM THE NORTHWEST LATE THUR
AFTERNOON AND OVERNIGHT. MOISTURE SOMEWHAT LACKING WITH THIS BUT
WILL SEE WHAT SUPERBLEND SOLUTION COMES UP WITH REGARDING PRECIP
CHANCES.

COLDER AIR SHOULD REMAIN OVER THE AREA FOR MOST OF THE WORK WEEK
BEFORE A GRADUAL WARM UP FOR NEXT WEEKEND AS THE NEXT RIDGE BUILDS
INTO THE PLAINS.

&&

.AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 527 PM CST SUN DEC 13 2015

GENERALLY POOR CONDITIONS ARE EXPECTED THROUGH THE OVERNIGHT HOURS
AS LIFR CIGS PREVAIL WITH AN OCCASIONAL RAIN/SNOW MIXTURE
POSSIBLE. WHILE SOME SNOW IS POSSIBLE...THINKING IS THAT THE
PRIMARY TYPE OF PRECIPITATION WILL BE RAIN BASED ON LATEST MODEL
DATA...AND IMPROVED VISIBILITIES SOME TO THE MVFR CATEGORY TO
ACCOUNT FOR THIS. OTHERWISE...CIGS WILL GRADUALLY LIFT DURING THE
MORNING HOURS TOMORROW...WITH DECREASING CLOUD COVER AND WINDS
EXPECTED BY MID/LATE AFTERNOON.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 9 AM CST
     MONDAY FOR NEZ041-048-049-063-064-076-077-086-087.

     WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR NEZ047-061-062-
     073>075-082>085.

KS...WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR KSZ005>007-
     017>019.

&&

SHORT TERM...PFANNKUCH
LONG TERM...EWALD
AVIATION...ROSSI
Hazardous weather outlook, Dec 13, 3:49 PM CST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
349 PM CST SUN DEC 13 2015

KSZ005>007-017>019-NEZ041-047>049-061>064-073>077-082>087-141200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-HOWARD-MERRICK-
POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-
FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
349 PM CST SUN DEC 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MAJORITY OF SOUTH
CENTRAL NEBRASKA...ALONG WITH PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH EITHER 6 AM OR 9 AM
MONDAY MORNING...MAINLY FOR THE POSSIBILITY OF ANYWHERE FROM 1 TO
5 INCHES OF ACCUMULATING SNOW. PLEASE REFER TO THE ADVISORY
PRODUCT FOR MORE SPECIFIC INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

EARLY TUESDAY MORNING THROUGH WEDNESDAY MORNING...ANOTHER STORM
SYSTEM WILL BRING THE POTENTIAL FOR SNOWFALL ACCUMULATIONS OF
GENERALLY 1 TO 3 INCHES...PRIMARILY TO NORTHERN AND WESTERN
PORTIONS OF SOUTH CENTRAL NEBRASKA. THERE WILL ALSO BE A SLIGHT
CHANCE FOR LIGHT FREEZING DRIZZLE EARLY TUESDAY MORNING WEST OF A
LINE FROM GREELEY TO ALMA...BEFORE THE BETTER CHANCES FOR SNOW
ARRIVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND ANY
POSSIBLE LIGHT ICING TO THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039-040-046-060-072-141200-
VALLEY-GREELEY-SHERMAN-DAWSON-GOSPER-
349 PM CST SUN DEC 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
VALLEY...GREELEY...SHERMAN...DAWSON AND GOSPER COUNTIES IN
CENTRAL AND SOUTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ALTHOUGH NO WINTER WEATHER ADVISORIES ARE CURRENTLY IN EFFECT FOR
THIS AREA...LIGHT SNOWFALL UP TO AROUND 1 INCH IS POSSIBLE
OVERNIGHT...ALONG WITH UP TO A FEW HUNDREDTHS OF AN INCH OF
FREEZING RAIN...WHICH COULD CREATE A THIN GLAZE OF ICE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

EARLY TUESDAY MORNING THROUGH WEDNESDAY MORNING...ANOTHER STORM
SYSTEM WILL BRING THE POTENTIAL FOR SNOWFALL ACCUMULATIONS OF
GENERALLY 1 TO 3 INCHES...PRIMARILY TO NORTHERN AND WESTERN
PORTIONS OF SOUTH CENTRAL NEBRASKA. THERE WILL ALSO BE A SLIGHT
CHANCE FOR LIGHT FREEZING DRIZZLE EARLY TUESDAY MORNING WEST OF A
LINE FROM GREELEY TO ALMA...BEFORE THE BETTER CHANCES FOR SNOW
ARRIVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND ANY
POSSIBLE LIGHT ICING TO THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Rooks

When
December 13, 6:00 PM CST to December 14, 4:00 AM CST
Where
Rooks forecast zone
Reported by
COOP Observer
Coordinates
39.350, -99.325 (the zone’s center; the record gives no point)

A snowfall total of 3.4 inches occurred 4 miles west northwest of Plainville.

Winter Weather, Osborne

When
December 13, 9:00 PM CST to December 14, 4:30 AM CST
Where
Osborne forecast zone
Reported by
COOP Observer
Coordinates
39.350, -98.768 (the zone’s center; the record gives no point)

A snowfall total of 4 inches occurred at Covert Rural station, which is approximately 9 miles east-northeast of Natoma. Also, 3.0 inches fell in Natoma.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, December 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 604427, 604428.